Dense Fog, Anderson
- When
- June 2, 12:15 AM CST to 7:00 AM CST
- Where
- Anderson forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.214, -95.293 (the zone’s center; the record gives no point)
Dense fog formed around midnight and created hazardous driving conditions. Visibilities were reported as only a few hundred feet in many areas.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
Dense fog formed around midnight and created hazardous driving conditions. Visibilities were reported as only a few hundred feet in many areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 1, 2:07 PM CST, 10 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 307 PM CDT WED JUN 1 2005 .DISCUSSION... MAIN FORECAST CHALLENGES ARE AGAIN PRECIPITATION CHANCES FOR NEARLY ALL PERIODS. IN THE SHORT TERM... PRECIP HAS MOVED OUT OF AREA AND CLOUDS BEGNG TO THIN AS UPR TROF NOTED ON WIND PROFILERS, SATL AND 88D CONTINUES TO PRESS EAST. STABLE AIRMASS IN WAKE OF TROF SHUD PRECLUDE ANY ADDTLN PRCIP TONIGHT FOR CWA. AT THE SFC A WEAK RIDGE OF HIGH PRESSURE EXTENDS INTO ERN KS AT MID AFTN, BUT IS PROGD TO MOVE EWD DURING THE NIGHT. RETURN SERLY FLO WILL INCREASE AS THE RIDGE DEPARTS THE AREA. WITH DEW PTS REMAINING RATHER HIGH, MIN TEMPS NOT LIKELY TO FALL PAST 60 MOST AREAS. WITH RESIDUAL MOISTR AND WK SERLY FLO, FOG MAY AGAIN FORM LATE TONIGHT, BUT ATTM UNSURE OF EXTENT OR AMOUNT. MAY ADD TO ZFP BEFORE ISSUANCE. WARM ADVECTN ELEVATED TSTMS COULD SPARK UP OVR CENTRL KS TOWARD MORNG, BUT BELIEVE THEY WILL REMAIN OUT OF CWA. AFTER TONIGHT... INCREASING FLOW OVER THE CENTRAL ROCKIES TO INDUCE CYCLOGENESIS IN EASTERN COLORADO THURSDAY AFTERNOON. LOW LEVEL MOISTURE TO INCREASE WITH MODERATE INSTABILITY DURING PEAK HEATING. EASTERLY WIND COMPONENT MAY PROVIDE SOME WEAK FRONTOGENESIS IN FAR NORTHERN ZONES SO WILL GO WITH SOME SMALL POPS...BUT WILL NOT LIMIT TO AFTERNOON TIME DUE TO UNCERTAIN CONVECTIVE POTENTIAL UPSTREAM TONIGHT. LOW LEVEL JET INCREASES TO 40 TO 50KTS THURSDAY NIGHT...AND ALONG WITH LOTS OF LOW/MID LEVEL MOISTURE AND WNW CORFIDI VECTORS...MESOSCALE CONVECTIVE SYSTEM MAY FORM OVER THE HIGH PLAINS AND SPREAD INTO THE CWA. HAVE INCREASED POPS BUT NOT TO CATEGORICAL YET. FORECAST BECOMES EVEN MORE UNCERTAIN THEREAFTER. MCS REMNANTS MAY CONTINUE TO AFFECT THE AREA THROUGH THE MORNING AND IMPACT TEMPERATURES AS WELL. MODELS BRING UPPER LOW NOW OFF BAJA COAST INTO THE SOUTHERN PLAINS BUT DIFFER ON SPEED AND STRENGTH. GFS SEEMS TO BE THE FAST OUTLIER COMPARED TO OTHER FOREIGN AND DOMESTIC OPERATIONAL SOLUTIONS AND ALSO SUFFERS FROM CONVECTIVE FEEDBACK. NAM SUGGESTS WAVE MAY REMAIN TO THE SOUTH WITH UPPER FLOW BECOMING MORE WESTERLY. MCS MAY ALSO LEAVE OUTFLOW BOUNDARY NEARBY. ALL SAID...WILL NEED SOME MENTION OF PRECIPITATION AND WENT WITH BROAD-BRUSH APPROACH AT THIS RANGE. THERE IS POTENTIAL FOR HIGH INSTABILITY AND SOME SHEAR SO SEVERE THREAT WILL BE SOMETHING TO MONITOR. HAVE SHADED TEMPS DOWN A FEW DEGREES WITH MORNING MCS CONCERNS. NORTHERN ROCKIES UPPER LOW TO ROTATE EAST AS SOUTHERN SHORTWAVE ALSO MOVES BY FOR SATURDAY. THIS...ALONG WITH CONVECTION...SHOULD HELP PUSH THE FRONT INTO KANSAS. GFS SUGGESTS FAIRLY HEALTHY CAP IN PLACE AND UPPER FORCING IS LACKING...BUT BOUNDARY NEARBY SUGGESTS KEEPING PRECIP GOING. ALTHOUGH LARGE SCALE FEATURES FAIRLY WELL AGREED UPON...SMALL SCALE DETAILS CONTINUE TO KEEP CONFIDENCE LOW INTO MID WEEK. UPPER LOW IN THE NORTHWEST CONUS TO KEEP SOUTHWEST FLOW OVERHEAD WITH FRONT LINGERING NEARBY. CAP STRENGTH NOT TERRIBLY HIGH IN RECENT PROGS BUT STILL A CONCERN. HAVE TRIED TO SHOW SOME GRADIENT IN PRECIP CHANCES WITH FRONT MORE LIKELY TO BE CLOSER TO THE NORTHWESTERN COUNTIES THOUGH STILL CHANCES IN THE SOUTH PARTICULARLY IF CONVECTION AND ASSOCIATED OUTFLOW IS PERSISTENT ENOUGH TO THE NORTH. UPPER FLOW LOOKS TO BACK ENOUGH TOWARD MID WEEK TO PUSH FRONT NORTH AND BRING UPPER HEIGHTS UP SO KEPT PRECIP MENTION OUT PAST MONDAY NIGHT FOR NOW. TEMPERATURES STILL LOOK GENERALLY NEAR TO SLIGHTLY ABOVE NORMAL AGAIN WITH OUTFLOW CAVEATS. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 347 PM CDT WED JUN 1 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-021000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 347 PM CDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT AREAS OF FOG ARE POSSIBLE...MAINLY AFTER MIDNIGHT SOUTHEAST OF THE KANSAS TURNPIKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES EXIST FOR NEARLY THE ENTIRE AREA FROM THURSDAY THROUGH MONDAY NIGHT. THE POTENTIAL EXISTS FOR SOME OF THE THUNDERSTORMS TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
10 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461609, 5461610, 5461611, 5461612, 5461613, 5461614, 5461615, 5461616, 5461617, 5461618.